Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 21, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Sep 7, 2016, 3:43 PM CDT. It took effect at Sep 8, 2016, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2016, 3:43 PM CDT (20:43 UTC)
- In effect from
- Sep 8, 2016, 1:00 PM CDT
- Expired
- Sep 8, 2016, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted.
689 WWUS83 KUNR 072043 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 243 PM MDT WED SEP 7 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON INTO THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN SOUTH DAKOTA FIRE WEATHER ZONE 263... .WARM AND VERY DRY WEATHER IS EXPECTED ON THURSDAY. THIS WILL LEAD TO VERY LOW RELATIVE HUMIDITY ACROSS SOUTHWEST SOUTH DAKOTA. GUSTY WESTERLY WINDS ARE ALSO EXPECTED TO DEVELOP. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER FAR SOUTHWESTERN SOUTH DAKOTA THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. SDZ263-081200- /O.UPG.KUNR.FW.A.0013.160908T1800Z-160909T0200Z/ /O.NEW.KUNR.FW.W.0021.160908T1800Z-160909T0200Z/ SOUTHWESTERN SOUTH DAKOTA- 243 PM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 263... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 263. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH FROM THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ STEARNS/CALDERON
4 follow-up statements
525 WWUS83 KUNR 072137 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 337 PM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON INTO THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN SOUTH DAKOTA FIRE WEATHER ZONE 263... .WARM AND VERY DRY WEATHER IS EXPECTED ON THURSDAY. THIS WILL LEAD TO VERY LOW RELATIVE HUMIDITY ACROSS SOUTHWEST SOUTH DAKOTA. GUSTY WESTERLY WINDS ARE ALSO EXPECTED TO DEVELOP. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER FAR SOUTHWESTERN SOUTH DAKOTA THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. SDZ263-081245- /O.CON.KUNR.FW.W.0021.160908T1800Z-160909T0200Z/ SOUTHWESTERN SOUTH DAKOTA- 337 PM MDT WED SEP 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 263... * AFFECTED AREA...FIRE WEATHER ZONE 263. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH FROM THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
078 WWUS83 KUNR 080907 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 307 AM MDT THU SEP 8 2016 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON INTO EARLY THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN SOUTH DAKOTA FIRE WEATHER ZONE 263... .VERY LOW RELATIVE HUMIDITY AND GUSTY WESTERLY WINDS WILL DEVELOP ACROSS FAR SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER FAR SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON INTO EARLY THIS EVENING. SDZ263-090200- /O.CON.KUNR.FW.W.0021.160908T1800Z-160909T0200Z/ SOUTHWESTERN SOUTH DAKOTA- 307 AM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 263... * AFFECTED AREA...FIRE WEATHER ZONE 263 IN FAR SOUTHWESTERN SOUTH DAKOTA. * WINDS...BECOMING WEST AND INCREASING THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH FROM THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 10
686 WWUS83 KUNR 082032 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 232 PM MDT THU SEP 8 2016 ...RED FLAG WARNING IN EFFECT UNTIL EARLY THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN SOUTH DAKOTA FIRE WEATHER ZONE 263... .DRY WESTERLY DOWNSLOPE FLOW AND WARM TEMPERATURES ARE CONTINUING ACROSS SOUTHWEST SD AT THIS TIME. RELATIVE HUMIDITY HAS DROPPED TO NEAR 11 PERCENT AND ALONG WITH GUSTY WEST WINDS. SDZ263-090200- /O.CON.KUNR.FW.W.0021.000000T0000Z-160909T0200Z/ SOUTHWESTERN SOUTH DAKOTA- 232 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 263... * AFFECTED AREA...FIRE WEATHER ZONE 263. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY IS CREATING WEATHER CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
147 WWUS83 KUNR 090153 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 753 PM MDT THU SEP 8 2016 SDZ263-090300- /O.EXP.KUNR.FW.W.0021.000000T0000Z-160909T0200Z/ SOUTHWESTERN SOUTH DAKOTA- 753 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 263... WINDS HAVE DECREASED AND RELATIVE HUMIDITY WILL CONTINUE TO RISE TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Sep 7, 3:26 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 7, 3:26 PM CDT, 17 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 226 PM MDT WED SEP 7 2016 .SHORT TERM...(This Evening Through Thursday Night) Issued at 225 PM MDT Wed Sep 7 2016 Current surface map shows cold front moving through central South Dakota, with convection east of the forecast area. For tonight, high pressure builds across the western Dakotas with light winds and cool temperatures. Brief period of return flow on back side of high Thursday morning, with surface trof moving through western South Dakota Thursday afternoon. Gusty west winds will develop behind the trof. .LONG TERM...(Friday Through Wednesday) Issued at 225 PM MDT Wed Sep 7 2016 Shortwave will cross the region Friday...with some showers/isold storms developing in the wake of a departing cold front. Gusty northwest winds can be expected across the plains during the day. Weak ridging then moves across the region this weekend, with dry and warm conditions, especially on Sunday. The next shortwave trough will cross the nrn Plains late Sun/early Mon with a cold front pushing through the area. This could bring another chance of showers across the area Monday along with cooler temperatures returning. && .AVIATION...(For the 18Z TAFS Through 18Z Thursday) Issued At 225 PM MDT Wed Sep 7 2016 Gusty NW winds will decrease early this evening. VFR conditions are expected through the forecast period. && .FIRE WEATHER... Issued at 225 PM MDT Wed Sep 7 2016 Dry westerly downslope flow and warm temperatures will develop across southwest SD Thursday afternoon. Relative humidity will drop down to 15 percent and deep mixing will result in gusty winds. This will result in critical fire weather conditions...therefore Red Flag Warning will be issued for Thu afternoon and early evening. && .UNR Watches/Warnings/Advisories... SD...Red Flag Warning from noon to 8 PM MDT Thursday for SDZ263. WY...None. && SHORT TERM...7 LONG TERM...13 AVIATION...13 FIRE WEATHER...13
Hazardous weather outlook, Sep 7, 4:27 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 327 AM MDT WED SEP 7 2016 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER- OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS-NORTHERN CAMPBELL-SOUTHERN CAMPBELL- WESTERN CROOK-WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 327 AM MDT WED SEP 7 2016 /427 AM CDT WED SEP 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR FROM THIS MORNING INTO EARLY THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED. GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON. THE GREATEST WIND SPEEDS ARE EXPECTED ON THE PLAINS OF NORTHWESTERN SOUTH DAKOTA WERE GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR GUSTY WINDS WILL EXIST OVER FAR SOUTHWESTERN SOUTH DAKOTA ON THURSDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:36 AM CDT | Fire Weather Watch | UNR | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.